Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society since 1960 (published as Mathematical Tables and other Aids to Computation 1943-1959), Mathematics of Computation is devoted to research articles of the highest quality in computational mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.78.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Approximation of the controls for the beam equation with vanishing viscosity
HTML articles powered by AMS MathViewer

by Ioan Florin Bugariu, Sorin Micu and Ionel Rovenţa PDF
Math. Comp. 85 (2016), 2259-2303 Request permission


We consider a finite difference semi-discrete scheme for the approximation of the boundary controls of a 1-D equation modelling the transversal vibrations of a hinged beam. It is known that, due to the high frequency numerical spurious oscillations, the uniform (with respect to the mesh-size) controllability property of the semi-discrete model fails in the natural setting. Consequently, the convergence of the approximate boundary controls corresponding to initial data in the finite energy space cannot be guaranteed. We prove that, by adding a vanishing numerical viscosity, the uniform controllability property and the convergence of the scheme is ensured.
Similar Articles
Additional Information
  • Ioan Florin Bugariu
  • Affiliation: Department of Mathematics, University of Craiova, 200585, Romania
  • MR Author ID: 1056928
  • Email: florin$_$bugariu$_$
  • Sorin Micu
  • Affiliation: Department of Mathematics, University of Craiova, 200585 and Institute of Mathematical Statistics and Applied Mathematics, 70700, Bucharest, Romania
  • Email: sd$_$
  • Ionel Rovenţa
  • Affiliation: Department of Mathematics, University of Craiova, 200585, Romania
  • Email:
  • Received by editor(s): January 22, 2014
  • Received by editor(s) in revised form: September 11, 2014, and January 6, 2015
  • Published electronically: February 11, 2016
  • © Copyright 2016 American Mathematical Society
  • Journal: Math. Comp. 85 (2016), 2259-2303
  • MSC (2010): Primary 93B05, 58J45, 65N06, 30E05
  • DOI:
  • MathSciNet review: 3511282